MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5530-G-313
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer however, explant photos show wear of the device.Without additional information the root cause for this event cannot be established.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's right knee was revised due to poly wear.A 3x13 cr insert was revised to a 3x13 cs insert.Rep provided explant pictures and reported that no further information will be available.
 
Event or Problem Description
It was reported that the patients right knee was revised due to poly wear.A 3x13 cr insert was revised to a 3x13 cs insert.Rep provided explant pictures and reported that no further information will be available.
 
Additional Manufacturer Narrative
An event regarding wear involving a triathlon insert was reported.The event was confirmed by photographs.Method & results: device evaluation and results: the reported device was not returned however photographs were provided for review.The photographs shows an explanted triathlon insert of catalog number 5530-g-313.There are scratching marks on the insert surface.One end of the anterior part is delaminated with blood on it.The insert surface is yellow colored.Clinician review: no medical records were received for review with a clinical consultant.Device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion: this event is confirmed based on the provided photographs.The insert was revised after approximately 12 years usage.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, clinical reports, histopathology reports, office notes and serial x-rays are needed to fully investigate the event.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8637993
Report Number0002249697-2019-02095
Device Sequence Number11285417
Product Code MBH
UDI-Device Identifier07613327050455
UDI-Public07613327050455
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5530-G-313
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer05/27/2019
Initial Report FDA Received Date05/23/2019
Supplement Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR